Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 128, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 24, 2015, 4:13 PM CDT for Issaquena County, Sharkey County, Washington County, Mississippi; East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2015, 4:13 PM CDT (21:13 UTC)
- Expired
- May 24, 2015, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA, Issaquena County, MS, Sharkey County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 144 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 1:49 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 10:01 AM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, May 24, 10:01 AM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1001 AM CDT SUN MAY 24 2015 .UPDATE...A STRATUS DECK COVERS MUCH OF THE CWA THIS MORNING. RADAR WAS ALREADY SHOWING A FEW SHOWERS/STORMS DEVELOPING AND MOVING INTO THE PINE BELT. MADE SOME MINOR ADJUSTMENTS TO THE FORECAST TO INDICATE THE BEST CHANCE FOR ISOLATED/SCATTERED ACTIVITY MAINLY OVER THE SOUTHERN HALF THIS MORNING. OTHERWISE THE GOING FORECAST APPEARS TO BE ON TRACK AND NO BIG ADJUSTMENTS WILL BE MADE. /DL/ && .AVIATION...MOST SITES ARE MVFR/IFR THIS MORNING IN STRATUS CLOUDS...BUT EXPECT VFR CONDITIONS TO PREVAIL AFTER 16-17Z AS THE LOW CLOUDS LIFT. THUNDERSTORMS ACTIVITY WILL BE ON THE INCREASE THIS AFTERNOON INTO THE EVENING HOURS AND THIS WILL BRING OCCASIONAL MVFR/IFR CONDITIONS TO GWO/GLH/JAN/HKS. EXPECT A RETURN TO MVFR/IFR CONDITIONS AT ALL SITES AFTER 05-06Z AS STRATUS CLOUDS ONCE AGAIN DEVELOP OVER THE AREA./15/ && .DISCUSSION... /ISSUED AT 455 AM CDT SUN MAY 24 2015/ SHORT TERM...TODAY THROUGH MONDAY NIGHT...ACTIVE WEATHER PATTERN SHAPING UP FOR THE NEXT FEW DAYS. MID/UPPER LEVEL RIDGE OVER THE MS VALLEY WILL SHIFT EAST TODAY AS TROF OVER THE ROCKIES MOVES OUT IN THE WESTERN HIGH PLAINS. THIS PUTS THE CWA SANDWICHED BETWEEN THE TWO WITH INCREASED FLOW ALOFT. A COUPLE OF RATHER POTENT WAVES WILL IMPACT THE AREA OVER THE NEXT FEW DAYS. THE FIRST WAVE WILL IMPACT THE REGION LATE THIS AFTERNOON AND TONIGHT. CONVECTION IS ONGOING WITH THE FIRST WAVE OVER TX WITH SEVERAL MCV/S NOTED ON AREA RADARS. HIRES DATA INDICATES THAT BAND OF SHOWERS AND THUNDERSTORMS... CURRENTLY DEVELOPING OVER SE TX WILL EXPAND NORTH AND EAST THIS MORNING AND BEGIN IMPACTING WESTERN PORTIONS OF THE CWA BY MID AFTERNOON. SCATTERED CONVECTION WILL ALREADY BE ONGOING...BUT THE BEST CHANCE OF SEVERE WEATHER WILL BE ASSOCIATED WITH THE CONVECTIVE BAND LATE IN THE DAY/EVENING. SPEAKING OF SEVERE...WEAK LAPSE RATES (VERTICAL TOTALS IN THE MID 20S) WILL BE IN PLACE WITH A DEEP TROPICAL TYPE AIRMASS AS PW/S APPROACH 2 INCHES. SHEAR...ON THE OTHER HAND...WILL BE MUCH BETTER AS 25-35 KNOTS OF 0-1 KM BULK SHEAR AND 35-40 KNOTS OF 0-6KM BULK SHEAR SETS UP OVER WESTERN SECTIONS LATE THIS AFTERNOON AND EVENING. MAIN SEVERE THREATS THIS AFTERNOON/EVENING WILL BE DAMAGING WINDS. UNIDIRECTIONAL WIND PROFILE/LOW HELICITIES SHOULD LIMIT THE TORNADO POTENTIAL. WITH THE TROPICAL AIRMASS...LOCALLY HEAVY RAINS WILL ALSO OCCUR. ONE HOUR FFG VALUES RUNNING 2.5-3 IN AT THE MOMENT...SO WE SHOULD BE ABLE TO TAKE SOME RAIN BEFORE FLOODING WOULD BECOME A PROBLEM. NEXT WAVE LOOKS TO BEGIN IMPACTING THE AREA MONDAY NIGHT. ONCE AGAIN...LAPSE RATES WILL BE WEAK AND SHEAR MORE PROLIFIC. THIS TIME...HODOGRAPHS WILL HAVE SOMEWHAT BETTER CURVATURE AS 0-3 KM HELICITIES APPROACH 250-300 M2/S2 AFTER MIDNIGHT OVER THE DELTA REGION. ALTHOUGH WINDS/HEAVY RAIN WILL CONTINUE TO BE THE MAIN WEATHER IMPACTS...WILL ADD SOME TORNADO WORDING TO THE HWO FOR THIS TIME PERIOD AND AREA. MORE HEAVY RAINFALL WITH THIS WAVE MAY POSE SOME PROBLEMS WITH RUNOFF BY MONDAY NIGHT. WILL HAVE TO WATCH HOW THIS UNFOLDS AS AN FFA MAY BE NEEDED./26/ LONG TERM...TUESDAY THROUGH SATURDAY...ONCE AGAIN THE MODELS ARE POINTING TO AN ACTIVE PATTERN MAINLY DURING THE FIRST PART OF THE PERIOD. A NEGATIVELY TILTED SHORT WAVE WILL BE PIVOTING FROM THE SOUTHERN PLAINS TO THE MIDDLE MISSISSIPPI VALLEY FOR TUESDAY-TUESDAY NIGHT. THE MAIN UPPER JET ENERGY WILL BEGIN JUST WEST OF THE REGION ON EARLY TUESDAY THEN WILL SHIFT OVER THE REGION THROUGH TUESDAY NIGHT. SPC ALSO HAS A SLIGHT RISK OF SEVERE STORMS FOR TUESDAY INTO TUESDAY NIGHT FOR MOST OF THE CWA. MODELS CONTINUE TO INDICATE SOME DECENT INSTABILITY ALONG WITH 30-40 KNOTS OF 0-6 KM SHEAR TO WORK WITH AS WELL AT THE 0-3 KM LEVEL. WE WILL GET THE BASE OF THE PRIMARY JET ENERGY CROSSING THE REGION FOR TUESDAY INTO TUESDAY NIGHT WITH 40-50 KNOTS AT 500 MB. MODELS SOUNDINGS STILL HAVE SOME INTERESTING HODOGRAPHS FOR SOME ORGANIZED UPDRAFTS FOR SEVERE STORMS. AT THIS TIME STILL THINK THAT THE PRIMARY CONCERN WILL BE DAMAGING WINDS ALONG WITH SOME HAIL WITH SOME 6-7C LAPSE RATES. CIPS ANALOGUE WAS ALSO HINTING AT SOME SEVERE CONCERNS. SO WILL ADD THIS TO THE HWO FOR MOST OF THE REGION. OF SECOND CONCERN PWATS WILL BE FROM 1.7 TO 2.0 INCHES FOR TUESDAY WITH STRONG MOISTURE TRANSPORT. MODELS CONTINUE TO SHOW THE POTENTIAL FOR SOME HEAVY RAINFALL FOR TUESDAY WITH THE HEAVIEST AMOUNTS IN THE NORTHWEST. THE GFS WAS SHOWING 4-5 INCHES IN THE DELTA REGION BY TUESDAY EVENING. WPC HAS A EXCESSIVE RAINFALL RISK FOR THE DELTA REGION THROUGH EARLY TUESDAY WITH A GRAPHIC OF 3-4 INCHES IN THE WEST. CIPS ANALOGUE WAS ALSO PICKING UP SOME SIGNALS FOR HEAVY RAIN POTENTIAL AS WELL. AS WE GO INTO THE REST OF THE PERIOD WE WILL SEE SOME HEIGHT RISES AS WE GO TOWARD A MORE DIURNAL DRIVEN REGIME FOR MAINLY AFTERNOON AND EARLY EVENING CONVECTION. THE MEAN RIDGE WILL FLUCTUATE SOME DURING THE REST OF THE PERIOD./17/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/15/26/17
Hazardous weather outlook, May 24, 2:51 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 251 PM CDT SUN MAY 24 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034>036-040>043- 047>049-053>055-059>064-072-252000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-HINDS- RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION- 251 PM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI... AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON INTO THE EVENING SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON INTO THE EVENING SEVERE THUNDERSTORMS ARE POSSIBLE GENERALLY ALONG AND WEST OF INTERSTATE 55. WIND GUSTS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE THE PRIMARY SEVERE THREAT. A TORNADO OR TWO IS ALSO POSSIBLE. LOCALLY HEAVY RAIN CAN ALSO BE EXPECTED. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN MONDAY NIGHT GENERALLY ALONG AND WEST OF INTERSTATE 55. WIND GUSTS OF 60 MPH WILL BE THE PRIMARY SEVERE THREAT ALONG WITH LOCALLY HEAVY RAINFALL. A TORNADO OR TWO CANNOT BE RULED. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY SEVERE THREAT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT AND MONDAY NIGHT THROUGH TUESDAY NIGHT. MSZ025>033-037>039-044>046-050>052-056>058-065-066-073-074-252000- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT- NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON-JONES-LAMAR- FORREST- 251 PM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN MONDAY NIGHT GENERALLY ALONG AND WEST OF INTERSTATE 55. WIND GUSTS OF 60 MPH WILL BE THE PRIMARY SEVERE THREAT ALONG WITH LOCALLY HEAVY RAINFALL. A TORNADO OR TWO CANNOT BE RULED. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY SEVERE THREAT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY NIGHT THROUGH TUESDAY NIGHT. 15 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 24, 3:12 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT SUN MAY 24 2015
MSZ031-033-039-242045-
OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-
312 PM CDT SUN MAY 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
OKTIBBEHA...SOUTHERN LOWNDES AND NOXUBEE COUNTIES UNTIL 345 PM CDT...
AT 311 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MASHULAVILLE TO NEAR
PRAIRIE POINT...AND MOVING NORTH AT 35 MPH.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
STARKVILLE...COLUMBUS...MACON...BROOKSVILLE...CRAWFORD...PRAIRIE
POINT...SESSUMS...BIGBEE VALLEY...MASHULAVILLE...OKTOC...BENT OAK...
DEERBROOK AND ARTESIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3306 8833 3305 8881 3329 8881 3351 8884
3351 8859 3352 8828
TIME...MOT...LOC 2011Z 181DEG 32KT 3311 8884 3311 8835
ECSpecial weather statement, May 24, 3:16 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT SUN MAY 24 2015
LAZ015-016-023-242045-
RICHLAND LA-FRANKLIN LA-MADISON LA-
316 PM CDT SUN MAY 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...RICHLAND
AND NORTHWESTERN MADISON PARISHES UNTIL 345 PM CDT...
AT 315 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LIDDIEVILLE TO 6 MILES WEST
OF NEWLIGHT...AND MOVING NORTH AT 45 MPH.
WINDS 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINNSBORO...RAYVILLE...MANGHAM...START...DELHI...LIDDIEVILLE...
ARCHIBALD...WAVERLY...BAKERS...ALTO...TENDAL...CROWVILLE...HOLLY
RIDGE...GILBERT AND BASKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3250 9192 3251 9190 3254 9189 3252 9184
3254 9184 3257 9181 3245 9132 3220 9143
3220 9149 3210 9151 3209 9149 3208 9149
3201 9152 3211 9187 3214 9190 3216 9189
3216 9193
TIME...MOT...LOC 2015Z 191DEG 45KT 3216 9185 3207 9154
ECLocal storm report, May 24, 3:30 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG LAUREL 31.69N 89.14W
05/24/2015 JONES MS EMERGENCY MNGR
REPORT OF SOME TREES AND POWERLINES DOWN. ONE TREE FELL
ON A HOME ON 4TH STREET WITH NO INJURIES. ALSO SOME TREES
DOWN SCATTERED NEAR SHARON AND SHADY GROVE JUST NORTH OF
LAUREL.
&&
DCOXSpecial weather statement, May 24, 3:33 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT SUN MAY 24 2015
ARZ074-LAZ007-242115-
ASHLEY AR-MOREHOUSE LA-
333 PM CDT SUN MAY 24 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ASHLEY COUNTY UNTIL 415
PM CDT...
AT 332 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HUTTIG...MOVING NORTH AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CROSSETT AND WEST CROSSETT AROUND 345 PM CDT.
NORTH CROSSETT AROUND 350 PM CDT.
OLD MILO AROUND 400 PM CDT.
FOUNTAIN HILL AROUND 410 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BLANCHTON.
LAT...LON 3315 9211 3316 9214 3320 9214 3321 9208
3324 9209 3328 9204 3328 9200 3330 9200
3331 9198 3335 9199 3338 9196 3340 9199
3340 9182 3293 9201 3293 9207 3301 9207
3303 9211 3310 9214
TIME...MOT...LOC 2032Z 196DEG 38KT 3303 9210
DBSpecial weather statement, May 24, 3:37 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT SUN MAY 24 2015
MSZ059-060-242100-
ADAMS MS-JEFFERSON MS-
337 PM CDT SUN MAY 24 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS AND
SOUTHWESTERN JEFFERSON COUNTIES UNTIL 400 PM CDT...
AT 337 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CRANFIELD...OR 9 MILES SOUTHEAST OF NATCHEZ...MOVING NORTH AT
25 MPH.
DIME SIZE HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CRANFIELD AROUND 350 PM CDT.
STANTON AROUND 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3140 9134 3172 9139 3175 9136 3175 9127
3176 9126 3161 9115 3160 9116 3140 9116
TIME...MOT...LOC 2037Z 179DEG 16KT 3148 9124
ECSpecial weather statement, May 24, 3:56 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT SUN MAY 24 2015
MSZ019-025-242130-
LEFLORE MS-SUNFLOWER MS-
356 PM CDT SUN MAY 24 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER AND
NORTHWESTERN LEFLORE COUNTIES UNTIL 430 PM CDT...
AT 356 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SUNNYSIDE...OR 11 MILES EAST OF RULEVILLE...MOVING NORTH AT 35
MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MINTER CITY AROUND 405 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SCHLATER.
LAT...LON 3381 9045 3381 9021 3376 9022 3376 9025
3375 9030 3373 9031 3370 9030 3369 9029
3370 9026 3374 9024 3373 9022 3360 9025
3361 9046 3399 9060 3399 9045
TIME...MOT...LOC 2056Z 182DEG 28KT 3368 9036
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:42 PM CDT | Special Weather Statement | JAN | Covington, Lamar | 33 min |
| May 24, 1:05 PM CDT | Special Weather Statement | JAN | Newton | 25 min |
| May 24, 1:07 PM CDT | Special Weather Statement | JAN | Covington | 38 min |
| May 24, 2:24 PM CDT | Special Weather Statement | JAN | Jones | 36 min |
| May 24, 2:51 PM CDT | Special Weather Statement | JAN | Franklin | 39 min |
| May 24, 3:02 PM CDT | Special Weather Statement | JAN | Bolivar | 28 min |
| May 24, 3:07 PM CDT | Special Weather Statement | JAN | Grenada, Webster | 23 min |
| May 24, 3:12 PM CDT | Special Weather Statement | JAN | Lowndes, Noxubee | 33 min |
| May 24, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha | 47 min |
| May 24, 3:37 PM CDT | Special Weather Statement | JAN | Adams | 23 min |
| May 24, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 30 min |
| May 24, 3:56 PM CDT | Special Weather Statement | JAN | Sunflower | 34 min |
| May 24, 4:21 PM CDT | Special Weather Statement | JAN | Yazoo | 24 min |
| May 24, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Sunflower, Washington | 27 min |
| May 24, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Yazoo | 54 min |
| May 24, 5:23 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 52 min |
| May 24, 6:24 PM CDT | Special Weather Statement | JAN | Copiah | 51 min |
| May 24, 6:27 PM CDT | Special Weather Statement | JAN | Lincoln | 48 min |
| May 24, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 39 min |
| May 24, 6:47 PM CDT | Special Weather Statement | JAN | Adams | 43 min |
| May 24, 6:59 PM CDT | Special Weather Statement | JAN | Hinds | 46 min |
| May 24, 3:16 PM CDT | Special Weather Statement | JAN | Franklin, Richland | 29 min |
| May 24, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Morehouse, Richland, West Carroll | 40 min |
| May 24, 4:49 PM CDT | Special Weather Statement | JAN | Concordia, Franklin | 41 min |
| May 24, 3:33 PM CDT | Special Weather Statement | JAN | Ashley | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Severe Thunderstorm Warnings in Louisiana, 2015Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.